MAUDE Adverse Event Report: Covidien Surgical Signia; STAPLE, IMPLANTABLE

Covidien Surgical Signia; STAPLE, IMPLANTABLE
Model Number SIGADAPTSTND
Medical Device Problem Codes Difficult to Remove (1528); Human-Device Interface Problem (2949)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 08/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a laparoscopic liver resection on the hepatic vein, during removal of the device from the abdominal cavity,  the device did not return to neutral.When there was no other way, it was tried to forcibly removed but the adapter remained partially connected, and the connection part on the cartridge was damaged.The broken part did not fall into the patient's cavity but an x-ray was performed.A new adapter and cartridge were used to complete the case.
 
Additional Manufacturer Narrative
D10 concomitant product: sig45ctavm tri 2.0 sig45ctavm 45 ct vsclr med 12mm (lot# unknown) sigphandle, sig power sigphandle handle, (serial#unknown) sigpshell, sig power sigpshell control shell, (lot#unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
Signia
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Covidien Surgical
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
Covidien Surgical
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50446892
Report Number1219930-2026-05410
Device Sequence Number21272987
Product Code GDW
UDI-Device Identifier10884521543805
UDI-Public(01)10884521543805(11)231115
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSTND
Device Catalogue NumberSIGADAPTSTND
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/21/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown